Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Feb 18, 2014, 5:05 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 18, 2014, 11:36 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 5:05 AM CST (11:05 UTC)
- In effect from
- Feb 18, 2014, 11:36 AM CST
- Expired
- Feb 18, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2957 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS83 KGID 181105 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 505 AM CST TUE FEB 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY...DRY FUELS AND GUSTY NORTHWEST WINDS WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON. KSZ005-006-017-018-NEZ082-083-182000- /O.UPG.KGID.FW.A.0002.140218T1900Z-140219T0000Z/ /O.NEW.KGID.FW.W.0003.140218T1900Z-140219T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-FURNAS-HARLAN- 505 AM CST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...018...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS AND FIRE WEATHER ZONE 018 OSBORNE. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS PEAKING AROUND 40 TO 50 MPH. * RELATIVE HUMIDITY...DROPPING INTO THE 16 TO 23 PERCENT RANGE FOR AT LEAST A FEW HOURS. * IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ007-019-NEZ060-061-072>075-084-085-182000- /O.NEW.KGID.FW.W.0003.140218T1900Z-140219T0000Z/ JEWELL-MITCHELL-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-ADAMS- FRANKLIN-WEBSTER- 505 AM CST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...019...060...061...072...073...074...075... 084 AND 085... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER. * WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS PEAKING AROUND 40 TO 50 MPH. * RELATIVE HUMIDITY...DROPPING INTO THE 16 TO 23 PERCENT RANGE FOR AT LEAST A FEW HOURS. * IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GUERRERO
2 follow-up statements
550 WWUS83 KGID 181736 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1136 AM CST TUE FEB 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .THE COMBINATION OF LOW RELATIVE HUMIDITY...DRY FUELS AND GUSTY NORTHWEST WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. NEZ039>041-046>049-062>064-076-077-086-087-190000- /O.EXB.KGID.FW.W.0003.140218T1736Z-140219T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- 1136 AM CST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...062...063...064...076...077... 086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS PEAKING AROUND 40 TO 50 MPH. * RELATIVE HUMIDITY...DROPPING INTO THE 16 TO 23 PERCENT RANGE FOR AT LEAST A FEW HOURS. * IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ005>007-017>019-NEZ060-061-072>075-082>085-190000- /O.EXT.KGID.FW.W.0003.140218T1736Z-140219T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO- GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER- 1136 AM CST TUE FEB 18 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...060...061...072...073...074...075...082... 083...084 AND 085... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN AND FIRE WEATHER ZONE 085 WEBSTER. * WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS PEAKING AROUND 40 TO 50 MPH. * RELATIVE HUMIDITY...DROPPING INTO THE 16 TO 23 PERCENT RANGE FOR AT LEAST A FEW HOURS. * IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HEINLEIN
608 WWUS83 KGID 182352 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 552 PM CST TUE FEB 18 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 190100- /O.EXP.KGID.FW.W.0003.000000T0000Z-140219T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 552 PM CST TUE FEB 18 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...039...040...041...046...047...048...049... 060...061...062...063...064...072...073...074...075...076...077... 082...083...084...085...086 AND 087... RELATIVE HUMIDITY VALUES ACROSS THE AREA HAVE BEEN INCREASING SINCE LATE AFTERNOON...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING. IN ADDITION...THE STRONG WIND WHICH WAS OBSERVED ACROSS THE AREA TODAY WILL CONTINUE TO DIMINISH IN INTENSITY. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ BRYANT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Feb 18, 4:25 AM CST, 40 minutes earlier.
Area forecast discussion, Feb 18, 4:25 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
425 AM CST TUE FEB 18 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM CST TUE FEB 18 2014
THE MAIN FOCUS OVER THE SHORT TERM WILL BE THE WINDY CONDITIONS
LATER TODAY...WHICH WILL ALSO RESULT IN FIRE WEATHER CONCERNS FOR
THE OUTLOOK AREA. TEMPERATURES WILL BE THE DIFFICULT PART
TODAY...WHICH COULD ULTIMATELY AFFECT RED FLAG CONDITIONS.
THE PATTERN ALOFT WILL FEATURE A VERY SUBTLE SHORTWAVE THIS
AFTERNOON...WHICH WILL PASS THROUGH THE REGION RATHER QUICKLY. AT
THE SURFACE...A COLD FRONT WILL TRANSITION THROUGH THE AREA LATER
THIS AFTERNOON AS WELL...AND SUSTAINED WIND SPEEDS WILL PICK UP
RESPECTIVELY...WITH WIND SPEEDS AROUND 20 TO 30 MPH EXPECTED ACROSS
THE CWA. THE PRESSURE GRADIENT WITH THIS FRONT IS NOT OVERLY
IMPRESSIVE...HOWEVER...SOUNDINGS ARE INDICATING VERY STEEP LAPSE
RATES UP TO AROUND 725 MB. AIDED BY A NORTHWESTERLY DOWNSLOPE
COMPONENT...THIS TYPE OF MIXING WILL BE THE PRIMARY DRIVER BEHIND
THE WINDY DAY ACROSS THE CENTRAL PLAINS. GUSTS OF 35 TO 45 MPH WILL
BE EXPECTED. AS A RESULT...A WIND ADVISORY WILL BE IN EFFECT FOR OUR
SOUTHWESTERN COUNTIES...WHERE GUSTS OF 45 MPH SHOULD EASILY BE
OBSERVED TODAY. ADDITIONALLY...UNDER THESE WINDY CONDITIONS...A RED
FLAG WARNING WILL BE IN EFFECT FOR MUCH OF OUR SOUTHWESTERN CWA. THE
RED FLAG WARNING WAS EXPANDED FROM THE PREVIOUS SHIFT. IT SHOULD BE
NOTED THAT MUCH OF OUR CWA WILL BE NEAR CRITICAL FIRE WEATHER
DANGER...BUT THE SOUTHWEST SHOULD EASILY MEET CRITERIA THIS
AFTERNOON FOR THE WARNING WHICH WILL BE IN PLACE.
TEMPERATURES TODAY SHOULD REACH THE LOWER TO MID 60S FOR MUCH OF THE
CWA. NORTHERN PARTS OF THE OUTLOOK AREA MIGHT STRUGGLE TO REACH
60...BUT THESE AREAS SHOULD HIT AT LEAST THE UPPER 50S LATER TODAY.
THE TRICKY PART THIS AFTERNOON WILL BE THE NORTHWESTERLY DOWNSLOPE
COMPONENT...WHICH COULD RESULT IN WARMER TEMPERATURES. IF THIS DOES
MATERIALIZE...THEN THE RED FLAG WARNING MIGHT NEED TO BE EXPANDED TO
INCORPORATE THESE DRIER THAN EXPECTED CONDITIONS. THE WIND SPEEDS
THIS AFTERNOON WILL NOT BE IN QUESTIONS FOR THE RED FLAG WARNING.
OVERALL...IT WILL REALLY DEPEND ON HOW OUR TEMPERATURES PLAY OUT
TODAY FOR ANY POSSIBLE FURTHER EXPANSION OF THE RED FLAG WARNING.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 425 AM CST TUE FEB 18 2014
WEDNESDAY WILL LIKELY BE THE WARMEST DAY OF THE EXTENDED PERIOD WITH
STRONG SOUTHERLY FLOW OUT AHEAD OF AN APPROACHING STORM SYSTEM. THAT
STORM SYSTEM WILL BRING A COLD FRONT THROUGH LATE WEDNESDAY NIGHT
ALONG WITH A GOOD CHANCE OF SNOW AND STRONG NORTHWEST WINDS. ANOTHER
COLD FRONT WILL SWING THROUGH FRIDAY AFTERNOON/FRIDAY NIGHT KNOCKING
TEMPERATURES BACK TO BELOW NORMAL FROM SATURDAY THROUGH AT LEAST
EARLY NEXT WEEK. THERE COULD BE A FEW SMALL CHANCES OF LIGHT SNOW
ACROSS PORTIONS OF THE FORECAST AREA THIS WEEKEND INTO EARLY NEXT
WEEK...BUT CURRENTLY THE BEST CHANCE OF ACCUMULATING SNOW WILL BE
BETWEEN MIDNIGHT WEDNESDAY NIGHT THROUGH 9 AM ON THURSDAY MORNING.
WEDNESDAY...A SFC HIGH WILL SLIDE OFF TO OUR SOUTHEAST WHILE AN AREA
OF SFC LOW PRESSURE WILL RAPIDLY DEEPEN ACROSS THE HIGH PLAINS IN
RESPONSE TO THE APPROACHING UPPER LEVEL SHORT WAVE. THIS WILL ALLOW
FOR RATHER GUSTY SOUTHERLY FLOW DURING THE DAY ON WEDNESDAY. IN
ADDITION...WEDNESDAY WILL FEATURE INCREASING CLOUD COVER AHEAD OF
THE NEXT STORM SYSTEM AND LESS MIXING. CONSEQUENTLY...IT WILL STILL
BE WARM...BUT NOT AS WARM AS TUESDAY WITH WEDNESDAY HIGHS IN THE 50S.
WEDNESDAY NIGHT...THE APPROACHING STORM SYSTEM CONTINUES TO LOOK
MORE IMPRESSIVE AND THERE IS INCREASING MODEL AGREEMENT IN OUR AREA
SEEING SOME ACCUMULATING SNOW WITH THIS SYSTEM. THE 00Z
GFS...ECMWF...AND NAM...ALONG WITH THE NOW 06Z NAM ALL INDICATE
GENERALLY 1 TO 3 INCHES OF SNOW ACROSS OUR FORECAST AREA LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING. THE DYNAMICS ARE GOOD WITH
THIS WAVE INCLUDING STRONG FRONTOGENESIS AND IMPRESSIVE LIFT/OMEGA
VALUES. TEMPERATURES WILL RAPIDLY FALL BEHIND THE COLD FRONT AND
MOST OF THE PRECIPITATION IS POST FRONTAL AND IN THE COLD SECTOR
MEANING THAT ALTHOUGH THE PRECIPITATION MAY BRIEFLY START AS RAIN IN
SOME AREAS...IT SHOULD VERY QUICKLY TURN OVER TO SNOW. SOME FORECAST
MODELS INDICATE CONDITIONAL SYMMETRIC INSTABILITY (CSI) AND MAYBE
EVEN SOME OUTRIGHT ELEVATED WEAK CONVECTIVE INSTABILITY.
THEREFORE...EXPECT THIS WILL BE A RATHER INTENSE BAND OF SNOW...IT
MAY NOT LAST MORE THAN A FEW HOURS...BUT SHOULD BE RATHER INTENSE
WHEN IT COMES THROUGH. CAN NOT RULE OUT SOMEONE SEEING THUNDER SNOW
IN THIS SET UP. THE WIND WILL ALSO BE VERY STRONG WHEN THE SNOW
COMES THROUGH WITH 850MB WINDS LIKELY AROUND OR OVER 50 KTS. EXPECT
WE COULD VERY WELL BE NEAR WIND ADVISORY CRITERIA WITHIN THE SNOW
BAND...WHICH WILL LEAD TO POOR VISIBILITY IN BLOWING SNOW. THIS IS
CERTAINLY A STORM SYSTEM TO PAY ATTENTION TO IF YOU HAVE TRAVEL
PLANS THURSDAY MORNING. THE SNOW BAND WILL LIKELY ENTER OUR WESTERN
ZONES AROUND OR JUST AFTER MIDNIGHT WEDNESDAY NIGHT AND EXIT OUR
EASTERN ZONES BETWEEN 7 AND 10 AM THURSDAY MORNING. TIMING MAY VARY
SOME AS WE GET CLOSER...BUT BASED ON OUR CURRENT DATA THIS IS OUR
BEST ESTIMATE AT THIS TIME.
THURSDAY...WILL BE A COOLER DAY BEHIND THE COLD FRONT AND THE
INTENSE SNOW BAND MAY STILL BE WORKING ITS WAY THROUGH OUR EASTERN
CWA THROUGH MID MORNING. THE SKIES QUICKLY CLEAR OUT WITH SUBSIDENCE
BY LATE MORNING TO EARLY AFTERNOON AND THE WIND WILL STAY RATHER
GUSTY. TEMPERATURES ARE EXPECTED TO WARM BACK TO ABOVE FREEZING AND
MUCH OF THE SNOW COULD MELT RATHER QUICKLY GIVEN THE STRONG
WINDS...SUNSHINE...AND ABOVE FREEZING TEMPERATURES.
FRIDAY...ANOTHER SHORT WAVE WILL TRACK THROUGH BRINGING A SHOT OF
COOLER AIR...BUT PERHAPS LATE ENOUGH IN THE DAY TO STILL SQUEEZE OUT
A DECENT DAY WITH HIGHS IN THE 40S NEBRASKA...TO LOWER 50S OVER
KANSAS. WILL KEEP FRIDAY DRY FOR NOW...BUT MAY NEED TO ADD FLURRIES
TO THE FORECAST AT SOME POINT FOR NORTHERN ZONES BEHIND THE FRONT.
AT THIS POINT PRECIPITATION IS NOT LOOKING LIKE A BIG DEAL.
SATURDAY THROUGH MONDAY...THE UPPER LEVEL STORM TRACK WILL LIKELY BE
NEARLY OVERHEAD WITH SEVERAL SHORT WAVE CLIPPER SYSTEMS TRACKING
THROUGH BRINGING SMALL CHANCES OF LIGHT SNOW. MOISTURE WILL BE
LIMITED AND THUS AM CURRENTLY NOT EXPECTING ANY SIGNIFICANT STORM
SYSTEMS...BUT WITH COLD AIR FILTERING IN FROM THE NORTH A FEW LIGHT
SNOW EVENTS WILL BE POSSIBLE. HIGH TEMPERATURES DURING THIS PERIOD
ARE EXPECTED TO RUN BELOW NORMAL.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1140 PM CST MON FEB 17 2014
VFR CONDITIONS WILL PREVAIL AT THE TERMINAL THROUGH THE VALID TAF
PERIOD. BOTH WIND SPEEDS AT THE SURFACE LATER TODAY...AND LOW
LEVEL WIND SHEAR DURING THE BEGINNING OF THE TAF WILL BE THE
BIGGEST CONCERN. AT A HEIGHT OF ROUGHLY 2000 FT...WIND SPEEDS OF
AROUND 55 TO 60 KNOTS SHOULD BE EXPECTED AT TIMES THIS MORNING.
THIS WILL CREATE A DIFFERENCE OF ABOUT 45 TO 50 KNOTS BETWEEN THE
SURFACE AND THE 2000 FOOT LEVEL. IT SHOULD BE NOTED THAT SEVERAL
OBSERVATIONS FROM THE RADAR AT AROUND 2000 FT CAME IN WITH SPEEDS
NEAR 70 KNOTS. THIS IS A SIGNIFICANT DIFFERENCE BETWEEN THE
SURFACE AND THIS LEVEL.
LATER THIS AFTERNOON...WIND SPEEDS WILL BE AROUND 20 KNOTS FROM
THE NORTHWEST...GUSTING TO AROUND 30 KNOTS. WIND SPEEDS WILL
EVENTUALLY CALM DOWN AROUND SUNSET AND SHOULD BE RELATIVELY CALM
THROUGHOUT THE NIGHT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS
EVENING FOR NEZ060-061-072>075-082>085.
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR NEZ072>074-082>084.
KS...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS
EVENING FOR KSZ005>007-017>019.
WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR KSZ005-006-017-018.
&&
SHORT TERM...GUERRERO
LONG TERM...WESELY
AVIATION...GUERREROHazardous weather outlook, Feb 17, 3:20 PM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 320 PM CST MON FEB 17 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 320 PM CST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AFTERNOON...A WIND ADVISORY IS IN EFFECT FOR LOCATIONS SOUTHWEST OF A LINE FROM ELWOOD TO HOLDREGE NEBRASKA...TO SMITH CENTER AND OSBORNE KANSAS. PLEASE REFER TO THE WIND ADVISORY MESSAGE FOR FURTHER INFORMATION. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR LOCATIONS SOUTHWEST OF A LINE FROM ARAPAHOE TO ALMA NEBRASKA...TO SMITH CENTER AND OSBORNE KANSAS. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND FAVORABLE FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.